Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 5, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 1, 2014, 4:01 AM MDT for 5 counties in Colorado. It took effect at Oct 2, 2014, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2014, 4:01 AM MDT (10:01 UTC)
- In effect from
- Oct 2, 2014, 2:00 AM MDT
- Expired
- Oct 2, 2014, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWUS75 KPUB 011001 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 401 AM MDT WED OCT 1 2014 COZ069>071-011815- /O.NEW.KPUB.FR.Y.0005.141002T0800Z-141002T1400Z/ /O.CON.KPUB.FR.Y.0004.000000T0000Z-141001T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 401 AM MDT WED OCT 1 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
7 follow-up statements
044 WWUS75 KPUB 011356 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 756 AM MDT WED OCT 1 2014 COZ069>071-012200- /O.EXP.KPUB.FR.Y.0004.000000T0000Z-141001T1400Z/ /O.CON.KPUB.FR.Y.0005.141002T0800Z-141002T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 756 AM MDT WED OCT 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
043 WWUS75 KPUB 011643 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1043 AM MDT WED OCT 1 2014 COZ069>071-020045- /O.CON.KPUB.FR.Y.0005.141002T0800Z-141002T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1043 AM MDT WED OCT 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
383 WWUS75 KPUB 011747 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT WED OCT 1 2014 COZ069>071-020200- /O.CON.KPUB.FR.Y.0005.141002T0800Z-141002T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1147 AM MDT WED OCT 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
492 WWUS75 KPUB 012155 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT WED OCT 1 2014 COZ069>071-020600- /O.CON.KPUB.FR.Y.0005.141002T0800Z-141002T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 355 PM MDT WED OCT 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
854 WWUS75 KPUB 020522 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1122 PM MDT WED OCT 1 2014 COZ069>071-021400- /O.CON.KPUB.FR.Y.0005.141002T0800Z-141002T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1122 PM MDT WED OCT 1 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THURSDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
201 WWUS75 KPUB 021026 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MDT THU OCT 2 2014 COZ069>071-021830- /O.NEW.KPUB.FZ.A.0002.141003T0800Z-141003T1500Z/ /O.CON.KPUB.FR.Y.0005.000000T0000Z-141002T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 426 AM MDT THU OCT 2 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...28 TO 33 DEGREES THIS MORNING. LOWS WILL FALL INTO THE MID 20S ON FRIDAY MORNING. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED AND EXPOSED WATER PIPES AND SPRINKLERS COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
792 WWUS75 KPUB 021352 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 752 AM MDT THU OCT 2 2014 COZ069>071-022200- /O.EXP.KPUB.FR.Y.0005.000000T0000Z-141002T1400Z/ /O.CON.KPUB.FZ.A.0002.141003T0800Z-141003T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 752 AM MDT THU OCT 2 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...LOWS WILL FALL INTO THE MID 20S ON FRIDAY MORNING. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED AND EXPOSED WATER PIPES AND SPRINKLERS COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 30, 11:15 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 30, 11:15 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1115 PM MDT TUE SEP 30 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 319 PM MDT TUE SEP 30 2014 SATELLITE IMAGERY SHOWS A SHORT WAVE MOVING OVER THE SAN JUAN MOUNTAINS AND CENTRAL PART OF THE STATE AT THE PRESENT TIME. THE RAP AND HRRR MODELS HAVE BEEN INDICATING A ROUND TO SHOWERS DEVELOPING OVER THE EAST-CENTRAL PLAINS THROUGH THIS EVENING. WILL MENTION ISOLATED SHOWERS THROUGH THE EVENING HOURS. THE SAN JUANS AND NORTHERN SANGRE DE CRISTOS WILL ALSO SEE A FEW SHOWERS. OVER THE SAN LUIS VALLEY...SKIES SHOULD CLEAR OUT AFTER PASSAGE OF THE SHORT WAVE...ALLOWING TEMPERATURES TO DROP DOWN TO THE UPPER 20S AND LOWER 30S. WILL KEEP THE FROST ADVISORY IN EFFECT THAT HAS BEEN IN EFFECT GOING OVERNIGHT. ANOTHER SHORT WAVE WILL MOVE OVER THE STATE ON WEDNESDAY. MOST OF THE SHOWER ACTIVITY WITH THIS DISTURBANCE WILL MOVE ACROSS NORTHERN COLORADO...BUT THE CENTRAL MOUNTAINS AND PALMER DIVIDE REGION COULD ALSO PICKUP ANOTHER ROUND OF SHOWERS THROUGH THE DAY. INCREASED CLOUD COVER WILL HELP TO HOLD TEMPERATURES AROUND WHERE THEY WERE TODAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 319 PM MDT TUE SEP 30 2014 THE FINAL SHORT WAVE WILL BE MOVING OUT OF THE STATE WEDNESDAY EVENING WITH RISING HEIGHTS ACROSS THE STATE AFTER THAT. THE AIRMASS WILL BE DRYING AND WARMING THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. WEATHER WILL BE DRY WITH TEMPERATURES EVENTUALLY WARMING TO ALMOST 10 DEGREES WARMER THAN SEASONAL NORMALS EARLY NEXT WEEK. && .AVIATION... ISSUED AT 1115 PM MDT TUE SEP 30 2014 VFR CONDITIONS ARE EXPECTED TO CONTINUE OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM MDT WEDNESDAY FOR COZ069>071. &&
Hazardous weather outlook, Sep 30, 6:15 PM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 615 PM MDT TUE SEP 30 2014 COZ058>089-093>099-020015- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 615 PM MDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO WEDNESDAY INTO THURSDAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE CONTINENTAL DIVIDE WEDNESDAY MORNING...AND SPREAD EAST INTO THE PALMER DIVIDE WEDNESDAY AFTERNOON. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING. A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE PLAINS WEDNESDAY NIGHT INTO THURSDAY MORNING WITH WIDESPREAD SHOWER ACTIVITY BEHIND THE FRONT. SNOW LEVELS WILL FALL TO AROUND 10000 FEET OVER THE MOUNTAIN AREAS WITH A FEW INCHES OF SNOW POSSIBLE ON THE PEAKS BY THURSDAY MORNING. LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S TO LOWER 30S OVER THE SAN LUIS VALLEY WEDNESDAY NIGHT AND THURSDAY NIGHT. PRECAUTIONS SHOULD BE MADE TO PROTECT SENSITIVE PLANTS AND EXPOSED WATER PIPES FROM FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 4:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.